Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 224, NWS Springfield, MO

September 8, 2007Stone County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 8, 2007, 12:34 PM CDT for Stone County, Missouri. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2007, 12:34 PM CDT (17:34 UTC)
Expired
Sep 8, 2007, 8:00 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Stone County, MO

The radar

The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:27 PM CDTFLASH FLOOD1 W Crane, MOROUNDHOUSE ROAD AND WIRE ROAD WEST OF CRANE ARE CLOSED DUE TO FLOODING ALONG CRANE CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 353 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.6 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 081735
FFWSGF
MOC209-090100-
/X.NEW.KSGF.FF.W.0224.070908T1734Z-070909T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 PM CDT.

* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL       
  ACROSS THE WARNED AREA. RADAR ESTIMATED AN INCH OF RAINFALL HAS    
  FALLEN OVER THE LAST HOUR WITH ADDTIONAL RAINFALL AMOUNTS UP TO AN 
  INCH POSSIBLE OVER PORTIONS OF THE WARN AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  KIMBERLING CITY...CRANE...GALENA...INDIAN POINT...REEDS SPRING AND
  WEST BRANSON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3696 9337 3678 9333 3651 9334 3652 9361
      3672 9360 3699 9362

$$

WISE
1 follow-up statement
000 
WGUS73 KSGF 082335
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT SAT SEP 8 2007

MOC209-090100-
/X.CON.KSGF.FF.W.0224.000000T0000Z-070909T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-
633 PM CDT SAT SEP 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR STONE
COUNTY...

AT 627 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
EXCESSIVE RAINFALL CONTINUED TO PRODUCE FLASH FLOODING IN THE CRANE 
AREA...WITH WATER RISING ON CRANE CREEK. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS AFTER HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL 
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW 
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3696 9337 3678 9333 3651 9334 3652 9361
      3672 9360 3699 9362

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 7:12 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Sep 8, 7:12 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT SAT SEP 8 2007

.DISCUSSION...

SUBSTANTIAL RAINFALL EVENT UNDERWAY.

SFC COLD FRONT HAS STALLED ALONG THE OZARK PLATEAU AND LOW LEVEL
CONVERGENCE HAS MAINTAINED AN ELONGATED...ALTHOUGH NARROW...BAND OF
MODERATE TO HEAVY RAINFALL FROM SALEM/ROUND SPRINGS WESTWARD THROUGH
SPRINGFIELD INTO JOPLIN AND POINTS SOUTHWESTWARD.

ALOFT...AN UPPER WAVE CONTINUES TO SLOWLY MIGRATE EAST NORTHEASTWARD
THROUGH NORTHERN OKLAHOMA. THIS ELONGATED SHEAR AXIS IS PARALLEL AND
NEARLY COINCIDENT WITH THE POSITION OF THE STALLED SFC FRONT. UPPER
LIFT WILL CONTINUE OVER THE REGION...WITH AN ENHANCE AREA OF LIFT
POISED TO ENTER THE AREA DURING THE MID TO LATE MORNING HOURS.
COLDER CLOUD TOPS VIA IR SAT IMAGERY AND CONCENTRATION OF CG
LIGHTNING ENTERING NORTHEAST OKLAHOMA IS A MAJOR CONCERN FOR PORTION
OF SOUTHWEST MISSOURI ALREADY INUNDATED WITH HEAVY RAINFALL AMOUNTS
THUS FAR THIS MORNING. RADAR ESTIMATES MATCHING UP WITH INCOMING
RAINFALL REPORTS TO THIS POINT. WIDESPREAD TWO TO SIX INCHES OF
RAINFALL HAVE OCCURRED IN SOUTHERN PORTIONS OF BARTON AND DADE...ALL
OF JASPER AND LAWRENCE COUNTIES AS WELL AS MUCH OF GREENE COUNTY.
WITH ANOTHER SUBSTANTIAL ROUND OF RAIN POISED TO MOVE INTO THIS
AREA...IT WILL NOT BE UNHEARD OF TO SEE STORM TOTAL RAINFALL EXCEED
10 INCHES IN SEVERAL SPOTS.

A DANGEROUS FLOOD EVENT IS UNFOLDING WHICH WILL FEATURE BOTH FLASH
FLOODING AND RIVER FLOODING...IN SOUTHWEST MISSOURI.

ELSEWHERE ACROSS SOUTH CENTRAL MISSOURI...WELCOME RAINS CONTINUE TO
SPREAD OVER THIS REGION. EXCESSIVE HOURLY RAINFALL RATES WILL POSE A
FLASH FLOOD THREAT...BUT THIS AREA WILL BE ABLE TO TAKE MORE WATER
THAN ANY OTHER PART OF THE CWA.

A WET DAY INDEED FOR AREAS ALONG AND SOUTH OF THE I-44 CORRIDOR.

GAGAN

&&

.PREV DISCUSSION...
/245 AM CDT SAT SEP 8 2007/

FLASH FLOODING WILL REMAIN A THREAT THROUGH THE WEEKEND. RECENT
HEAVY RAINS HAVE ALREADY CAUSED PERIODS OF FLASH FLOODING IN THE
FORECAST AREA. DUE TO THE SATURATED SOIL...TOPOGRAPHY...HIGH
PRECIPITABLE WATER VALUES AND THE LIKELIHOOD FOR ADDITIONAL HEAVY
RAIN...MORE FLASH FLOODING IS LIKELY TODAY AND TOMORROW IN THE
FORECAST AREA. THE FLASH FLOOD WATCH FOR THE ENTIRE COUNTY WARNING
AREA WILL REMAIN IN EFFECT UNTIL NOON SUNDAY.

THE HEAVIEST RAIN THIS MORNING HAS BEEN DEVELOPING ALONG AN 850 MB
FRONT IN NORTHERN OKLAHOMA. THIS FRONT HAS SLOWLY BEEN DRIFTING
NORTHWARD. A SURFACE COLD FRONT CURRENTLY EXTENDS FROM NEAR ST LOUIS
TO NEAR SPRINGFIELD TO NEAR TULSA AND IS SLOWLY MOVING
SOUTHEASTWARD. ALONG THIS FRONT SCATTERED SHOWERS AND THUNDERSTORMS
HAVE BEEN DEVELOPING BUT THE MORE IMPRESSIVE RAINFALL HAS BEEN
OCCURRING ALONG THE 850 MB FRONT IN OKLAHOMA.

THE CHALLENGES WITH THE FORECAST ARE WHERE AND WHEN THE HEAVIEST
RAINFALL WILL OCCUR AND HOW MUCH. MODELS SUGGEST THE COLD FRONT WILL
STALL TODAY IN SOUTHERN MISSOURI AND CONTINUE TO PROVIDE A FOCUSING
MECHANISM FOR ADDITIONAL DEVELOPMENT OF SHOWERS AND STORMS.
MEANWHILE...MODELS SUGGEST A CONTINUING NORTHWARD DRIFT OF THE 850
MB FRONT TO NEAR THE NORTHERN OKLAHOMA STATE LINE...PROVIDING
ANOTHER FOCUSING MECHANISM FOR SHOWERS AND STORMS TO DEVELOP.

THE POSITION OF THESE FEATURES GIVES CONFIDENCE IN THE HEAVIEST RAIN
FALLING IN SOUTHERN MISSOURI AND SOUTHEAST KANSAS TODAY AND TONIGHT
WITH LIGHTER AMOUNTS IN CENTRAL MISSOURI. THE RISK OF FLASH FLOODING
WILL BE HIGH IN SOUTHEAST KANSAS AND SOUTHWEST MISSOURI DUE TO THE
TRAINING OF SHOWERS AND STORMS...OVERRUNNING TROPICAL MOISTURE WITH
PRECIPITABLE WATER VALUES OVER 2 INCHES...SATURATED SOILS AND
ADDITIONAL LIFT FROM UPPER LEVEL DISTURBANCES RIDING ALONG THE 850
MB FRONT. RAINFALL AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

CHANCES FOR RAIN WILL CONTINUE AS A STRONGER COLD FRONT MOVES
THROUGH THE AREA SUNDAY AND MONDAY AND AN UPPER TROUGH PASSES
THROUGH THE AREA ON TUESDAY. FOLLOWING THE PASSAGE OF THIS UPPER
TROUGH...DRY AND COOLER AIR MOVES INTO THE AREA DURING THE MIDDLE OF
NEXT WEEK. THIS DRIER AND COOLER AIR WILL PUT AN END TO THE THREAT
OF HEAVY RAIN AND FLOODING.

ANGLE

&&

.AVIATION...

FOR THE 1200 UTC KSGF/KJLN TAFS...A THUNDERSTORM COMPLEX CONTINUES
TO OVER SOUTHWEST MISSOURI ALONG A COLD FRONT. RATHER EXTENSIVE AREA
OF HEAVY SHOWERS AND THUNDERSTORMS WILL BRING IFR CONDITIONS TO BOTH
AIRFIELDS EARLY THIS MORNING BEFORE LIFTING TO MVFR NEAR SUNRISE.
THE POTENTIAL EXISTS FOR ADDITIONAL CHANCES OF RAIN TONIGHT INTO
SUNDAY AS UPPER LOW PUSHES THROUGH THE AREA.

GCC

&&

.CLIMATE...

WITH THE HEAVY RAINFALL TODAY...SEVERAL 24 HOUR RAINFALL
RECORDS ARE IN JEOPARDY OF BREAKING TODAY. BELOW ARE THOSE RECORDS
FOR VARIOUS LOCATIONS.

LOCATION        RECORD      RECORD DATE

SPRINGFIELD     2.14 INCHES     1990
JOPLIN          3.31 INCHES     1992
WEST PLAINS     1.38 INCHES     1968
VICHY           1.92 INCHES     1903

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH SOUTHWEST AND CENTRAL MISSOURI UNTIL NOON
SUNDAY.
KS...FLASH FLOOD WATCH SOUTHEAST KANSAS UNTIL NOON SUNDAY.
&&
Hazardous weather outlook, Sep 8, 4:44 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 AM CDT SAT SEP 8 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
444 AM CDT SAT SEP 8 2007

...HEAVY RAIN WITH FLASH FLOODING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL AND FLASH FLOODING WILL OCCUR TODAY AND TONIGHT AS A
SLOW MOVING COLD FRONT STALLS OVER SOUTHERN MISSOURI. THIS FRONT
WILL INTERACT WITH A VERY MOIST AIRMASS AND PRODUCE SEVERAL
PERIODS OF HEAVY RAIN WHICH WILL LEAD TO FLASH FLOODING. THE
HEAVIEST RAIN IS EXPECTED TO FALL ALONG AND SOUTH OF A LINE FROM
LAMAR TO OSAGE BEACH. WIDESPREAD RAINFALL AMOUNTS OF 4 TO 8 INCHES
ARE LIKELY WITH LOCALIZED HIGHER AMOUNTS.

LOCATIONS ALONG THE ELK RIVER...SPRING RIVER...AND JAMES RIVER AND
SHOAL CREEK WILL BE SUSCEPTIBLE TO FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND
THUNDERSTORMS AS THE COLD FRONT SLOWLY EXITS THE FORECAST AREA ON
SUNDAY.

LOCATIONS ALONG THE ELK RIVER...SPRING RIVER...JAMES RIVER AND
THE SHOAL CREEK WILL BE SUSCEPTIBLE TO FLOODING AS THE EXCESS RUNOFF
CONTINUES TO DRAIN.

ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A
CHANCE FOR ADDITIONAL RAINFALL ON MONDAY AND EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING AND
ROAD CLOSURES.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

In the hours before

Local storm report, Sep 8, 11:03 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     FLASH FLOOD      2 E STOTTS CITY         37.10N 93.91W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            HIGHWAY 86 CLOSED EAST OF STOTTS CITY BETWEEN HIGHWAY O
            AND EE.

&&

LDOOLEY
Local storm report, Sep 8, 11:04 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            MCCORD STREET CLOSED IN NEOSHO.

&&

LDOOLEY
Local storm report, Sep 8, 11:08 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            SOUTH STREET CLOSED IN NEOSHO.

&&

LDOOLEY
Local storm report, Sep 8, 11:42 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 AM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FLASH FLOOD      3 E WINONA              37.01N 91.27W
09/08/2007                   SHANNON            MO   FIRE DEPT/RESCUE

            WATER RESCUE IN PROGRESS ON HIGHWAY W EAST OF WINONA.

&&

LDOOLEY
Special weather statement, Sep 8, 11:51 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 AM CDT SAT SEP 8 2007

MOZ095-102-103-081715-
STONE MO-CHRISTIAN MO-BARRY MO-
1151 AM CDT SAT SEP 8 2007

...SIGNIFICANT WEATHER ALERT FOR BARRY...CHRISTIAN AND STONE COUNTIES
UNTIL 1215 PM CDT...

AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIONVILLE TO 11
MILES EAST OF CASSVILLE TO BEAVER...OR ALONG A LINE EXTENDING FROM
AURORA TO 11 MILES EAST OF CASSVILLE TO 8 MILES NORTHWEST OF EUREKA
SPRINGS...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  CRANE BY NOON CDT.
  CLEVER BY 1205 PM CDT.
  GALENA BY 1210 PM CDT.
  REEDS SPRING...KIMBERLING CITY...WEST BRANSON AND 7 MILES WEST OF
  HIGHLANDVILLE BY 1215 PM CDT.

THE TOWNS OF SHELL KNOB...ELSEY...HURLEY...GOLDEN...CAPE FAIR...
BOAZ...PONCE DE LEON AND LAMPE ARE IN THE PATH OF THESE STORMS.

WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

WISE
Local storm report, Sep 8, 12:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 PM CDT SAT SEP 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            INTERSECTION OF FAIRVIEW AND LAUREL IS UNDER WATER.

0411 AM     FLASH FLOOD      GOLDEN CITY             37.39N 94.09W
09/08/2007                   BARTON             MO   LAW ENFORCEMENT

            HIGHWAY 126 WEST OF GOLDEN CITY IS CLOSED. WALNUT AND 160
            IN GOLDEN CITY IS UNDER SEVERAL FEET OF WATER. 126 AND
            70TH STREET IN GOLDEN CITY IS CLOSED.

0411 AM     FLASH FLOOD      1 E AVILLA              37.20N 94.11W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            HIGHWAY 96 IMPASSABLE JUST EAST OF AVILLA.

0415 AM     FLASH FLOOD      MOUNT VERNON            37.10N 93.82W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            HIGHWAY 97 ONE MILE NORTH OF HIGHWAY 96 IS FLOODED AND
            IMPASSABLE. SEVERAL STREETS IN MOUNT VERNON ARE FLOODED.

0415 AM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
09/08/2007                   JASPER             MO   LAW ENFORCEMENT

            COUNTY ROAD 140 AND NUTMEG IS UNDERWATER AND IMPASSABLE.
            WATER IS OVER THE ROADWAYS AT HIGHWAY 71 AND CIVIL WAR AS
            WELL AS COUNTY ROAD 150 AND LOCUST.

0428 AM     FLASH FLOOD      3 SW LOCKWOOD           37.35N 93.99W
09/08/2007                   DADE               MO   LAW ENFORCEMENT

            N HIGHWAY 2.5 MILES SOUTH OF 160 CLOSED WITH SEVERAL FEET
            OF WATER OVER ROAD

0450 AM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
09/08/2007                   JASPER             MO   EMERGENCY MNGR

            7TH AND MAIDEN...4TH AND TURK AND 7TH AND ILLINOIS CLOSED
            DUE TO FLOODING IN THE CITY

0500 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/08/2007                   GREENE             MO   NWS EMPLOYEE

            WEST BYPASS BETWEEN DIVISION AND CHESTNUT FLOODED WITH A
            FOOT OF WATER

0545 AM     FLASH FLOOD      5 E CARTHAGE            37.18N 94.22W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            THE SPRING RIVER IS FLOODING OUT OF ITS BANKS AT COUNTY
            ROAD 90 JUST NORTH OF THE HARMONY RAILROAD CROSSING.

0545 AM     FLASH FLOOD      6 E CARTHAGE            37.18N 94.20W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            HIGHWAY 96 IS CLOSED NEAR COUNTY ROAD 70.

0545 AM     HEAVY RAIN       CARTHAGE                37.18N 94.31W
09/08/2007  M3.14 INCH       JASPER             MO   CO-OP OBSERVER

            3.14 INCHES OF RAIN SINCE MIDNIGHT.

0600 AM     FLASH FLOOD      10 S LOCKWOOD           37.24N 93.95W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            VAN WASHED OFF THE ROAD WHERE WHITE OAK CREEK FLOODED
            HIGHWAY 97...WATER RESCUE PERFORMED...NO INJURIES.

0718 AM     FLASH FLOOD      5 W MOUNT VERNON        37.10N 93.91W
09/08/2007                   LAWRENCE           MO   DEPT OF HIGHWAYS

            HIGHWAY 97 JUST SOUTH OF INTERSTATE 44 TO ROUTE
            NN...INCLUDING PORTIONS OF HIGHWAY 96...IS CLOSED.

0718 AM     FLASH FLOOD      5 E CARTHAGE            37.18N 94.22W
09/08/2007                   JASPER             MO   DEPT OF HIGHWAYS

            HIGHWAY 37 FROM ROUTE E TO ROUTE N IS CLOSED...INCLUDING
            A PORTION OF HIGHWAY 96...IS CLOSED.

0809 AM     HEAVY RAIN       JOPLIN                  37.08N 94.51W
09/08/2007  M3.45 INCH       JASPER             MO   CO-OP OBSERVER

            3.45 INCHES OF RAIN BETWEEN MIDNIGHT AND 700 AM IN
            DOWNTOWN JOPLIN

0840 AM     FLASH FLOOD      6 S SPRINGFIELD         37.11N 93.29W
09/08/2007                   GREENE             MO   NWS EMPLOYEE

            AT SCENIC AND WILSON CREEK WATER OUT OF BANKS AND
            FLOODING LOW AREAS

0840 AM     FLASH FLOOD      7 SE SPRINGFIELD        37.12N 93.20W
09/08/2007                   GREENE             MO   NWS EMPLOYEE

            WATER ACROSS ROAD AT WARD BRANCH AND BUENA VISTA

0855 AM     FLOOD            CARTHAGE                37.18N 94.31W
09/08/2007                   JASPER             MO   LAW ENFORCEMENT

            NORTHBOUND 71 CLOSED AT CENTRAL AVE

0855 AM     FLASH FLOOD      3 SE GREENFIELD         37.38N 93.80W
09/08/2007                   DADE               MO   AIRPLANE PILOT

            TURNBACK CREEK OUT OF BANK 5 TO 6 FEET AT O HWY

0855 AM     FLASH FLOOD      1 E JOPLIN              37.08N 94.49W
09/08/2007                   JASPER             MO   LAW ENFORCEMENT

            HWY 71 IS CLOSED SOUTHBOUND FROM BASELINE ROAD OR MN HWY
            DUE TO HIGH WATER

0904 AM     FLASH FLOOD      3 E GOLDEN CITY         37.39N 94.04W
09/08/2007                   DADE               MO   LAW ENFORCEMENT

            HIGHWAY 160 IS CLOSED EAST OF GOLDEN CITY

0904 AM     FLASH FLOOD      3 N STOTTS CITY         37.15N 93.95W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            HIGHWAY 97 CLOSED AT THE SPRING RIVER NORTH OF STOTTS
            CITY

0904 AM     FLASH FLOOD      WINONA                  37.01N 91.32W
09/08/2007                   SHANNON            MO   CO-OP OBSERVER

            NUMEROUS CREEKS OVER THE ROAD IN WYNONA

0935 AM     FLASH FLOOD      E CARTHAGE              37.18N 94.31W
09/08/2007                   JASPER             MO   AIRPLANE PILOT

            IN CARTHAGE AND DUE TO HIGH WATER STREETS CLOSED AT RIVER
            ST BETWEEN CHESTNUT AND CENTRAL AND BAKER ST BETWEEN OAK
            AND CHESTNUT

0935 AM     FLASH FLOOD      2 N CARTHAGE            37.21N 94.31W
09/08/2007                   JASPER             MO   AIRPLANE PILOT

            ROADSIDE PARK AND SPRING RIVER FLOODING AT 96 AND V HWYS

0951 AM     FLASH FLOOD      1 E WACO                37.25N 94.58W
09/08/2007                   JASPER             MO   CO-OP OBSERVER

            THE SPRING RIVER IS OVER THE ROAD EAST OF WACO

1001 AM     FLASH FLOOD      LAMAR                   37.49N 94.28W
09/08/2007                   BARTON             MO   DEPT OF HIGHWAYS

            HIGHWAY 71 CLOSED AT 160

1039 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            SPRING STREET IS CLOSED IN NEOSHO

1046 AM     FLASH FLOOD      GALENA                  37.08N 94.64W
09/08/2007                   CHEROKEE           KS   LAW ENFORCEMENT

            VINE ROAD CLOSED NEAR GALENA

1054 AM     FLASH FLOOD      4 SE BOLIVAR            37.57N 93.36W
09/08/2007                   POLK               MO   LAW ENFORCEMENT

            WATER OVER BRIDGE AT COUNTY ROAD 470 NEAR THE
            INTERSECTION OF 170.

1055 AM     FLASH FLOOD      2 N JOPLIN              37.11N 94.51W
09/08/2007                   JASPER             MO   PUBLIC

            FROM FRI NIGHT UNTIL 1055 AM SAT ABOUT 5.0 INCHES OF RAIN
            FALL REPORTED

1057 AM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
09/08/2007                   JASPER             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 5.97 INCHES OF RAIN. ALL LOW
            LYING STREETS FLOODED.

1101 AM     FLASH FLOOD      2 E STARK CITY          36.86N 94.15W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            HIGHWAY 86 CLOSED EAST OF STARK CITY BETWEEN HIGHWAY O
            AND EE.

1101 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            SOUTH STREET CLOSED IN NEOSHO.

1101 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            MCCORD STREET CLOSED IN NEOSHO.

1140 AM     FLASH FLOOD      3 E WINONA              37.01N 91.27W
09/08/2007                   SHANNON            MO   FIRE DEPT/RESCUE

            WATER RESCUE IN PROGRESS ON HIGHWAY W EAST OF WINONA.

&&

MTERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:59 PM CDTFlash Flood WarningSGFPhelps6 hr
Sep 7, 9:54 PM CDTAreal Flood WarningSGFBenton, Camden, Morgan11 hr
Sep 8, 1:55 AM CDTAreal Flood WarningSGFPhelps7 hr
Sep 8, 2:01 AM CDTFlash Flood WarningSGFBarton, Dade, Jasper, Lawrence12 hr
Sep 8, 3:35 AM CDTFlash Flood WarningSGFPhelps, Pulaski6 hr
Sep 8, 4:39 AM CDTFlash Flood WarningSGFGreene6 hr
Sep 8, 4:54 AM CDTFlash Flood WarningSGFNewton9 hr
Sep 8, 5:44 AM CDTRiver Flood WarningSGFJasper38 hr
Sep 8, 8:02 AM CDTFlash Flood WarningSGFPolk6 hr
Sep 8, 8:12 AM CDTRiver Flood WarningSGFJasper54 hr
Sep 8, 8:45 AM CDTFlash Flood WarningSGFShannon5 hr
Sep 8, 2:06 PM CDTFlash Flood WarningSGFShannon6 hr
Sep 8, 2:21 PM CDTAreal Flood WarningSGFBarton, Dade, Jasper, Lawrence, Newton, Polk6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.